Inhalor not working?

On WEdnesday my doctor changed me from beclametasone and serevent to a seratide acuhalor. I took quite a bad attack earlier today and am worried it might be because i have changed. Its quite different from the inhalors i am used to so i do not know if it is something to do with my technique or what but attack earlier was very sudden and happened at work which scared me. sorry i keep posting questions. x

7 Replies

oldestnewest
  • lauren dont worry but if the attack is different to normal you should seek medical advice either form your out of hours practioner or go to a&e. Some people react badly some meds or the meds arent working or even your technique is not right for the inhaler you have.

    Whish inhaler is it? is the MDI or is it a powder one?

  • I'm not too sure what you would call it, its like a disc that you just inhale - i've never had one like it before but because i use a salamol easi-breathe the nurse thought it would work ok for me. i really want to go back to my old two. i feel ok now but if its not working then i'm quite worried incase i get worse again later.

    thanks for replying so quickly.

  • Lauren jayne, if your not happy go back, the seretide comes in an MDI if thats what your used to and comfortable with and you can use with a spacer for ease? did your asthma nurse check your technique with various devices before deciding which one? the diskhalers are good but if you havent got the lung function to breathe deeply enough they arent as effective. If your not happy please go back and discuss with your asthma nurse or GP, its your treatment and your entitled to whats best for you, it may just be a case of trial and error till your happy.

    It may also be worth mentioning to GP as the steroid component has been changed?

    Good luck

    Andrea xxx

  • Thank you Andrea,

    I'm going to phone for an appointment first thing in the morning as i'm really not happy. My technique wasn't checked at all, the nurse just chose that one for me. I was tempted to start using my old beclametasone and the serevent sperately again because i know i get on really well with that but i do't really want to chop and change. he nurse told me i should persevere for 2 weeks but i really hope she doesn't stick with that tomorrow as i can not stay on that. I am sue i read somewhere you shouldn't chop and change your steriod inhalors as it can be dangerous. do you know if thats true?

    laurenjayne x

  • My inhalers aren't helping at the moment! I keep getting really breathless when climbing stairs and last night my mouth went so dry and I wasnt dehydrated!

  • my asthma nurse says i should keep trying wih the new inhalor for a few more days to see if things improve, what i don't understand though is why change me when the last one worked fine. fair enough it was two inhalors and two puffs of each morning and night but it was easy.

    was also wondering if anyone else has ever been sick during an attack? my main symptom is coughing and i sometimes vomit while taking an attack - not pleasent i know.

  • hi laurenjayne, yes i have been sick through an attack before, i think its because

    1) you are a little panicky

    2) as you are coughing and straining so much that it put pressure on your body, and causes you to throw up, or something like that, i dont know exactly why so please dont completly rely on this, but yes i have, and its not nice either is it!

    If you need anything else, just pm me.

    LOL

    Holly- May x

You may also like...